| Model Number |
FX413T |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, no significant deformations or damage of the valves was determined.Permeability test: a permeability test has shown that all components are permeable.Computer control test: to investigate the claim of over- drainage, the opening pressure is measured using a miethke computer control testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 is operating not within the accepted tolerance in the horizontal position.The shuntassistant is operating within the specified tolerances in the horizontal as well as the vertical position.An accelerated outflow of progav 2.0 could be determined.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the breaking force required was not within the given specifications.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we can determine an accelerated outflow in the progav 2.0.The determined deposits can be named as the cause for the accelerated outflow.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx413t) was implanted during a procedure.According to the complainant, the shunt system was believed to be operated in overdrainage.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 5 years, height: 106 cm, weight: 21.4 kg, gender: female.